On equalizers of sections

Warren Dicks, M. J. Dunwoody

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)

Abstract

Let G and M be groups, and a,b: G →G * M group-theoretic sections of the natural projection G * M → G. We use the Almost Stability Theorem, pro-trees, and new folding sequence techniques to show that ifGis finitely generated, then the equalizer ofaandbis a free factor of G, which answers a question of G. M. Bergman. © 1999 Academic Press.
Original languageEnglish
Pages (from-to)20-39
JournalJournal of Algebra
Volume216
DOIs
Publication statusPublished - 1 Jun 1999

Keywords

  • Almost stability
  • Equalizers
  • Free factors
  • Free products of groups
  • Trees

Fingerprint

Dive into the research topics of 'On equalizers of sections'. Together they form a unique fingerprint.

Cite this